Israel Journal of Mathematics

, Volume 142, Issue 1, pp 1–28 | Cite as

Lattices of two-sided ideals of locally matricial algebras and the Γ-invariant problem

  • Pavel RůžičkaEmail author


We develop a method of representation of distributive (V,0,1)-semilattices as semilattices of finitely generated ideals of locally matricial algebras. We use the method to reprove two representation results by G. M. Bergman and prove a new one that every distributive (0,1)-lattice is, as a semilattice, isomorphic to the semilattice of all finitely generated ideals of a locally matricial algebra. We apply this fact to solve the Γ-invariant problem.


Distributive Lattice Ideal Lattice Direct System Dense Lattice Compact Element 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Be] G. M. Bergman,Von Neumann regular rings with tailor-made ideal lattices, unpublished notes (1986).Google Scholar
  2. [ET] P. C. Eklof and J. Trlifaj,Γ-invariants for dense lattices, Algebra Universalis40 (1998), 427–445.zbMATHCrossRefMathSciNetGoogle Scholar
  3. [Go] K. R. Goodearl,Von Neumann Regular Rings, Robert E. Krieger Publishing Co., Inc., Malabar, FL, 1991, pp. xviii+412.zbMATHGoogle Scholar
  4. [Gr] G. Grätzer,General Lattice Theory, 2nd edition, Birkhäuser-Verlag, Basel, 1998.zbMATHGoogle Scholar
  5. [GW] K. R. Goodearl and F. Wehrung,Representations of distributive lattices in ideal lattices of various algebraic structures, Algebra Universalis45 (2001), 71–102.zbMATHCrossRefMathSciNetGoogle Scholar
  6. [MMT] R. N. McKenzie, G. F. McNulty and W. F. Taylor,Algebras, Lattices, Varieties. Volume I, The Wadsworth & Brooks/Cole Mathematics Series, Monterey, California: Wadsworth & Brooks/Cole Advanced Books & Software, 1987, pp. xii+361.zbMATHGoogle Scholar
  7. [Pu] P. Pudlák,On congruence lattices of lattices, Algebra Universalis20 (1985), 96–114.zbMATHCrossRefMathSciNetGoogle Scholar
  8. [ST] S. Shelah and J. Trlifaj,Spectra of the Γ-invariants of uniform modules, Journal of Pure and Applied Algebra162 (2001), 367–379.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [T1] J. Trlifaj,Modules over non-perfect rings, inAdvances in Algebra and Model Theory, Gordon and Breach, Philadelphia, 1996, pp. 471–492.Google Scholar
  10. [T2] J. TrlifajUniform modules, Γ-invariants, and Ziegler spectra for regular rings, Proc. ICAGM’98 Birkhäuser Verlag, Basel, 1999, pp. 327–340.Google Scholar
  11. [W1] F. Wehrung,Non-measurability properties of interpolation vector spaces, Israel Journal of Mathematics103 (1998), 177–203.zbMATHMathSciNetGoogle Scholar
  12. [W2] F. Wehrung,A uniform refinement property of certain congruence lattices, Proceedings of the American Mathematical Society127 (1999), 363–370.zbMATHCrossRefMathSciNetGoogle Scholar
  13. [W3] F. Wehrung,Representation of algebraic distributive lattices with ℵ 1 compact elements as ideal lattices of regular rings, Publications Matemàtiques (Barcelona)44 (2000), 419–435.zbMATHMathSciNetGoogle Scholar
  14. [W4] F. Wehrung,Semilattices of finitely generated ideals of exchange rings with finite stable rank, Transactions of the American Mathematical Society356 (2004), 1957–1970.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Hebrew University 2004

Authors and Affiliations

  1. 1.Department of Algebra MFFCharles UniversityPrague 8Czech Republic

Personalised recommendations